Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jul 9, 1999, 7:17 PM EDT for Mahoning County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 9, 1999, 8:20 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Mahoning County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:50 PM EDT | Thunderstorm Wind | Countywide, OH | Trees and power poles downed throughout the county. Around a dozen trees were downed in Struthers with one landing on a house causing minor damage. Another fallen tree did structural damage to a house in Austintown. A second house in Austintown lost most of |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 092318 RRA TORCLE OHC099-100020- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 717 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * TORNADO WARNING FOR... MAHONING COUNTY IN NORTHEASTERN OHIO * UNTIL 820 PM EDT * AT 716 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 8 MILES SOUTH OF WARREN OR IN THE VICINITY OF NORTH JACKSON... MOVING EAST AT 40 MPH. * zTHE TORNADO WILL MOVE NEAR... NORTH JACKSON AUSINTOWN YOUNGSTOWN GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. $$ RINGO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jul 9, 2:55 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
In the hours before
Special weather statement, Jul 9, 7:11 PM EDT, 6 minutes before
OHZ003-006>012-017>019-100010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 711 PM EDT FRI JUL 9 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHWEST OHIO AND PART OF NORTH CENTRAL OHIO. COUNTIES NO LONGER IN THE WATCH INCLUDE... LUCAS WOOD HANCOCK OTTAWA SANDUSKY SENECA ERIE HURON LORAIN CUYAHOGA LAKE THE STORMS HAVE MOVED SOUTH AND EAST OF THlESE AREAS AND NO LONGER POSE A THREAT FOR DAMAGING WEATHER. KOSARIK
Special weather statement, Jul 9, 7:11 PM EDT, 6 minutes before
OHZ003-006>012-017>019-100010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 711 PM EDT FRI JUL 9 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHWEST OHIO AND PART OF NORTH CENTRAL OHIO. COUNTIES NO LONGER IN THE WATCH INCLUDE... LUCAS WOOD HANCOCK OTTAWA SANDUSKY SENECA ERIE HURON LORAIN CUYAHOGA LAKE THE STORMS HAVE MOVED SOUTH AND EAST OF THlESE AREAS AND NO LONGER POSE A THREAT FOR DAMAGING WEATHER. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 64 min |
| Jul 9, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 64 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jul 9, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 67 min |
| Jul 9, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 63 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 63 min |
| Jul 9, 5:49 PM EDT | Tornado Warning | CLE | Huron | 66 min |
| Jul 9, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 63 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 65 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 9, 6:04 PM EDT | Tornado Warning | CLE | Lorain, Medina | 66 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 64 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 62 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 9, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 9, 6:34 PM EDT | Tornado Warning | CLE | Summit | 66 min |
| Jul 9, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 9, 6:49 PM EDT | Tornado Warning | CLE | Portage | 66 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.